7 answers

Fenugreek and Dizziness or Nausea

Has anyone had side effects from Fenugreek. I was taking it 2 times and day and went to 1 a day and I feel sick to my stomach and off balance and dizzy. I just wandered if the fenugreek might be causing. I do have the low blood sugar side effect but still feel this way even after eating and several hours after taking the fenugreek.

What can I do next?

So What Happened?™

Thanks so much for the help and advice. I quit taking it and starting pushing the water big time. So far, I feel better. I hope I will not need to take the fenugreek with all the water. We will see. Thanks again!

More Answers

You should be taking it with a glass of water and meals. With taking such a low dose I don't see why you should be having these problems. It has been known to lower blood glucose levels as a side effect. I would either quit taking it to see if the symptoms continue or just try taking it at different times in the day.

I would stop taking it for a day or so and see if you feel any better. My copy of _The Nursing Mother's Herbal_ says that reducing the dose or slowing the introduction of fenugreek into the diet should reverse symptoms like diarrhea.

I assume you are taking it as a galactogogue?

I've been feeling crummy for the last few days and just realized today that its probably the fenugreek! I've been feeling lightheaded and nauseous, but also was having headaches (which could be unrelated). This morning I felt totally fine, but then took the fenugreek (2 capsules) and 40 minutes later felt crappy. I think I'll lower the does to 1 capsule and see if my symptoms go away. It totally works for my milk supply to I'll be sad if I can't take it anymore!

I never really had good success with Fenugreek. Alfalfa tablets worked better for me as far as increasing my supply. Maybe try that!
Oh, and don't overdrink...that can actually DECREASE your milk supply, as weird as that sounds.
Good luck!

K.

Hey B.
I looked Fenugreek up online and there's a web site that said it can be hard on the stomach. If you want to check out the site here it is. Hope it helps.

http://www.breastfeeding.com/all_about/all_about_fenugree...

I haven't had any trouble with it. Hope you figure it out!

Hi B.,

I took 2 pills 3xday with my meals and never had any side effects other than smelling like maple syrup. I worked great to double my milk supply. I would make sure it's not something else causing your symptoms. It sounds like anemia to me. Try taking extra B and iron suppliments or eat more yogurt and leafy vegi's. Best of luck.

E.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.